Skip to content
taking vyvanse
avatar
wtswk posted:
taking vyvanse for the first time will it cause nose bleeds? i have a child taking this drug, he has took strattera for 6 years. taking that it got to where it was like he didnt take it. so the doc put him on vyvanse. he has taking this for 4 days. then tonight his nose just started bleeding. so i am needing to find out if this drug is wrong for my child or is the nose bleeding a side affect. any information would be very thankful.
Reply
 
avatar
Byroney_WebMD_Staff responded:
Dear wtswk,

Did you check the reviews for your son's medication in our Drugs and Treatments Library? It may help you to get a good idea of what folks really experience when using a medication by reading the user reviews.

You can also check with your son's doctor or pharmacist about the nose bleeds to get an expert answer.

Yours in health,

Byroney
 
avatar
bubbsbabes responded:
MY SON HAS BEEN TAKING VYVANSE FOR 2 YEARS AND HAS NEVER HAD A PROBLEM WITH NOSE BLEEDS.
 
avatar
lk4444 responded:
Vyvanse can probably cause nosebleeds as it increases heart rate and blood pressure.
 
avatar
EDUK8R responded:
I wish I could help you. Nose bleeds are not listed in the side effects I've read. We are facing our own issues with Vyvanse. My son previously took Strattera also and did OK, not great. We went medication free for the summer to "fatten" him up - no luck there. He is 10 1/2 and weighs 56 pounds. Any way, we started Vyvanse in August. About 10 days ago he started to develop severe tics. Tourette's Syndrome like head movements. Very noticeable. Holy Cow! In researching the drug more thoroughly, it says that this is a rare side effect. OMG! We took him off immediately and have a doctor's appointment Monday. Ever heard of this one? We're thinking at least with Strattera, he was helped a little bit, but no Tourette's.
 
avatar
CandKRich responded:
My son is also 10 1/2 and has developed a high-pitched-"huh"-sound verbal tic while on Vyvanse for ADHD. He was on Vyvanse last spring with no side effects. We also discontinued meds over the summer to try to gain weight. Started the Vyvanse again in August for school. I noticed he seemed agitated and then within a few weeks this tic started out of the blue. I stopped the medicine, but the tic is continuing. In my research I have also found out that Vyvanse seems to have a higher incidence of side effects... inluding tics. I am devastated and worried. We also have a doctors appointment this week, but at this point I am feeling very anti-med. I have, of couse, been researching like crazy and have started dietary intervention hoping it will help.
 
avatar
saaaaaamantha responded:
I've gotten nosebleeds from Adderall, however I'm 21. It's most likely a sign of high blood pressure, as stimulants such as Adderall, Vyvanse, etc., commonly increase heart rate and blood pressure. I would talk to your pharmacist (they tend to know more about specific meds) and take him off of it if the nose bleeds continue. Vyvanse is brand new though, and when I tried it out for a few months, most doctors and pharmacists didn't seem to be familiar enough with it yet. I stopped taking it because it made me throw up. Maybe his dose needs to be lowered. Definitely be careful with ADHD medication for your kids, some doctors aren't cautious enough when it comes to prescribing stimulants to kids. I'd just suggest that you research any ADHD medication that your doctor wants to prescribe for your child before starting them on it.
 
avatar
rfcindy responded:
I started taking vyvanse about 2-3 weeks ago, I started at 20mg then 40mg and now have been told by my doctor to try 60mg. I have had 2 nosebleeds in the same week a day apart, along with other undesirable side effects including dizziness. I am 21 and my lifestyle may be different than your sons, however I have not had a nosebleed since I was 17, and I'm pretty healthy person so if its worth anything he is not the only one.
 
avatar
An_191331 responded:
I'm 23 and actually take Vyvance for narcolepsy, as well as ADHD. Although there may be other factors involved (e.g. dry winter air, sniffling, high BP from the drug), I find it odd that I've had two nosebleeds two days in a row now, considering I haven't had a nosebleed for maybe five years now. I've had colds and been on other amphetamine medications before during the winter time and not had nose bleeds. I have my reservations about Vyvanse and I'm glad I'm trying something else soon.
 
avatar
Cthulhu4President responded:
I realize this discussion is 2 years old, but I'd like to add my own experience. I'm 31 and was taking Vyvanse for approximately 3 months. Combined with the cold, winter air, I suffered severe nosebleeds for two weeks straight -- always worse when I had taken the medicine. This wasn't very typical for me, and the amount of blood loss was excessive. I've since stopped taking the medicine, and the nosebleeds have completely stopped. My blood pressure is normal.
 
avatar
SMkoke replied to Cthulhu4President's response:
My 7 year old (52 lbs.) just started taking medication for ADHD and been taking Vyvanse for LESS than 1 month now. We started with taking the prescribed 30mg capsule and deviding it into 3rds to see if it would be enough. We quickly found that by 6pm it has worn off and his appetite would return. (thank goodness because he's skinny enough as it is). Within 1 week had a nosebleed. Within a months time now he has experienced 3 nosebleeds. First one we thought was due to dry weather, 2nd time we thought maybe he was picking it, just this morning he was sitting on the couch and walla, a nose bleed. Taking him to Dr. ASAP to check his blood pressure. Up until he started taking this medication he has had maybe 2 nosebleeds total in his life
 
avatar
NicksMom replied to SMkoke's response:
My son is also 7 years old and just started vyvanse this week. I tucked him into bed tonight and in about 15 minutes he had a nose bleed. I did ask if he had been picking his nose and he said yes. He's NEVER had a nose bleed. I'm going to call the doctor in the morning and let her know and take it from there.


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

Think really hard about medicating children
As a 22 year old with ADHD the best thing my parents ever did for me was not medicate me. I realized the tests I took at the age of 7 and ... More
Was this Helpful?
5 of 12 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.